Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 100, NWS Boston/Norton, MA

August 7, 2014Hampden County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2014, 4:37 PM EDT for Hampden County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2014, 4:37 PM EDT (20:37 UTC)
Expired
Aug 7, 2014, 5:15 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA

The radar

The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 4:52 PM EDTHAIL 1Stafford, CT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WUUS51 KBOX 072037
SVRBOX
CTC013-015-MAC013-072115-
/O.NEW.KBOX.SV.W.0100.140807T2037Z-140807T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  NORTHEASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 515 PM EDT

* AT 436 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR MONSON...OR 11 MILES
  SOUTHEAST OF SPRINGFIELD...AND WAS MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  MANSFIELD...ELLINGTON...TOLLAND...STAFFORD...SOMERS...MONSON...
  WILLINGTON...HAMPDEN...ASHFORD...EASTFORD AND UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4201 7243 4208 7236 4193 7210 4182 7222
TIME...MOT...LOC 2036Z 300DEG 16KT 4204 7235 
$$

FRANK
3 follow-up statements
804 
WWUS51 KBOX 072049
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT THU AUG 7 2014

MAC013-072058-
/O.CAN.KBOX.SV.W.0100.000000T0000Z-140807T2115Z/
HAMPDEN MA-
449 PM EDT THU AUG 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMPDEN COUNTY IS
CANCELED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS !MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 4197 7238 4203 7231 4193 7210 4182 7222
TIME...MOT...LOC 2048Z 300DEG 16KT 4201 7228 

$$

CTC013-015-072115-
/O.CON.KBOX.SV.W.0100.000000T0000Z-140807T2115Z/
WINDHAM CT-TOLLAND CT-
449 PM EDT THU AUG 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN WINDHAM AND NORTHEASTERN TOLLAND COUNTIES...

AT 448 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER STAFFORD...OR 14 MILES EAST OF
ENFIELD...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...ELLINGTON...TOLLAND...STAFFORD...WILLINGTON...ASHFORD...
EASTFORD AND UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4197 7238 4203 7231 4193 7210 4182 7222
TIME...MOT...LOC 2048Z 300DEG 16KT 4201 7228 

$$

FRANK
278 
WWUS51 KBOX 072101
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT THU AUG 7 2014

CTC013-015-072115-
/O.CON.KBOX.SV.W.0100.000000T0000Z-140807T2115Z/
WINDHAM CT-TOLLAND CT-
501 PM EDT THU AUG 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN WINDHAM AND NORTH CENTRAL TOLLAND COUNTIES...

AT 501 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
WILLINGTON...OR 9 MILES NORTH OF MANSFIELD...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...ELLINGTON...TOLLAND...STAFFORD...WILLINGTON...ASHFORD...
EASTFORD AND UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4196 7236 4199 7225 4193 7210 4182 7222
TIME...MOT...LOC 2101Z 325DEG 19KT 4192 7224 

$$

FRANK
560 
WWUS51 KBOX 072113
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT THU AUG 7 2014

CTC013-015-072122-
/O.EXP.KBOX.SV.W.0100.000000T0000Z-140807T2115Z/
WINDHAM CT-TOLLAND CT-
513 PM EDT THU AUG 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WINDHAM AND NORTH
CENTRAL TOLLAND COUNTIES WILL EXPIRE AT 515 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4196 7236 4199 7225 4193 7210 4182 7222
TIME...MOT...LOC 2111Z 300DEG 16KT 4192 7224 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:01 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 7, 4:01 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT THU AUG 7 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...SOME OF
WHICH MAY BE STRONG TO SEVERE WITH THREATS FOR HAIL AND GUSTY WINDS.
HIGH PRESSURE WILL DOMINATE FROM THIS WEEKEND INTO EARLY NEXT WEEK.
LOW PRESSURE MAY APPROACH AROUND THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
400 PM UPDATE...

UPPER LEVEL TROUGH AND ASSOCIATED CLOSED LOW WILL REMAIN ACROSS
THE REGION LATE THIS AFTERNOON. THIS ANOMALOUS LOW HAS DROPPED
500 MB TEMPS DOWN TO -19C PER SPC MESO SITE AND AT 700MB THE 0C
LINE HAS SUNK SOUTH OF LONG ISLAND. THIS HAS CREATED A STRONG COLD
POOL OVER THE REGION. BECAUSE OF THE HEATING OF THE DAY COMBINED
WITH THIS COLD POOL...LAPSE RATES HAVE STEEPEN GREATLY ALLOWING
FOR CONVECTION TO DEVELOP. LATEST MESO-ANALYSIS SHOWERS THE BETTER
MID-LEVEL LAPSE RATES HAVE SHIFTED MORE TOWARD PORTLAND ME AND
MANCHESTER NH. MU CAPE VALUES ARE STILL 1000 J/KG.

OVER THE NEXT FEW HOURS BELIEVE THE STORM COVERAGE WILL DISSIPATE AND
BE MORE CONFINED TO THE EAST MASS COASTLINE. K INDEX VALUES HAVE
DROPPED A LOT ACROSS THE CT/WESTERN MASS SO DO NOT ANTICIPATE ANY
MORE STORMS TO DEVELOP. ALSO THE ATMOSPHERE HAS BEEN WORKED OVER A
LOT FROM THE STORMS ACROSS CENTRAL AND NE MASS SO THIS TREND IS
DOWNWARD. COLD POOL CONTINUES TO DROP SO RI AND SE MASS/CAPE WILL
BE THE PRIMARY FOCUS OVER THE NEXT HOUR OR TWO AS THAT ATMOSPHERE
IS RIPE. AGAIN WHERE THE SEA BREEZE HAS DEVELOPED...COULD BE THE
MAIN FOCUS ON THE STRONGER STORMS.

TONIGHT...

SHOWERS AND THUNDERSTORMS WILL COME TO AN END AFTER SUNSET. THIS
WILL ALLOW FOR HIGH PRESSURE TO BUILD INTO THE REGION. CLEAR SKIES
AND LIGHT WINDS OVERNIGHT WILL ALLOW FOR RADIATIONAL COOLING.
OVERNIGHT TEMPS WILL DROP TO THE LOW TO MID 50S WITH THE METRO
REGIONS NEAR BOS/PVD DROPPING DOWN TO 60F. BECAUSE OF THE PRECIP
THIS AFTERNOON...LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION
AS WEAK INVERSION SETS UP. THIS WILL ALLOW FOR FOG TO
DEVELOP...ESP IN VALLEY AND TYPICALLY PRONE REGIONS. LOW
CONFIDENCE ON HOW DENSE IT WILL BE SO THIS WILL NEED TO BE WATCHED
OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY INTO FRIDAY NIGHT...

WEAK HIGH PRESSURE WILL CONTINUE INTO TOMORROW. HOWEVER WITH THE
UPPER LEVEL TROUGH AND COLD CORE LOW OVER US THERE IS A LOW
PROBABILITY OF A FEW ISOLATED SHOWERS. BEST LOCATION WILL BE ACROSS
THE NORTH AND EASTERN PORTION OF THE REGION...CLOSEST TO THE COLD
POOL. SOME CAPE INDICES REACH CLOSE TO 1000 J/KG AND WITH LAPSE
RATES STEEPENING AGAIN...CAN NOT RULE OUT SMALL HAIL AND GUSTY
WINDS. THESE SHOWERS WILL NOT BE AS WIDESPREAD AS TODAY...BUT VERY
ISOLATED IN NATURE.

ANY SHOWERS/STORMS THAT DEVELOP WILL DISSIPATE BY SUNSET LEADING
TO ANOTHER ROUND OF CLEAR COOL NIGHT. ALTHOUGH NOT AS COOL AS
TONIGHT...TEMPS WILL DROP DOWN TO THE MID 50S TO LOW 60S. ANOTHER
ROUND OF PATCHY GROUND FOG IS POSSIBLE OVERNIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODEL SUITE CONTINUES TO SIGNAL AN EXTENDED PERIOD
OF DRY CONDITIONS AS H5 UPPER PATTERN THE EASTERN HALF OF THE U.S.
INDICATES RIDGE BUILDING FROM THE GREAT LAKES TO HUDSON BAY SLOWLY
SHIFTING E INTO EARLY NEXT WEEK. BEYOND MIDDAY TUESDAY...MODELS
AND ENSEMBLES INDICATING THIS BROAD PATTERN SHIFTS OFFSHORE WHILE
H5 SHORT WAVE DIGS OUT OF CENTRAL CANADA...APPROACHING THE GREAT
LAKES AROUND MID WEEK WITH LOWERING HEIGHTS AND SURFACE LOW PRES
WAVE MOVING SE. THE QUESTION AT THIS POINT WILL BE HOW AMPLIFIED
THIS PATTERN BECOMES BEYOND WEDNESDAY...WHETHER IT WILL SLOW DOWN
OR REMAIN PROGRESSIVE. AT THIS POINT...SIGNAL IS FOR PROGRESSION
LATE INTO THE MEDIUM RANGE PERIOD.

AT THE SURFACE...LOOKS LIKE AN EXTENDED PERIOD OF DRY PLEASANT
CONDITIONS INTO AT LEAST TUESDAY...THEN EXPECT CLOUDS AND CHANCE
POPS TO PUSH IN WITH INCREASING HUMIDITY ON S-SW WINDS AROUND THE
LATE TUE THROUGH LATE WED TIMEFRAME. NOTING OP MODEL RUNS ARE IN
FAIRLY GOOD AGREEMENT...THOUGH SOME QUESTIONS AS TO THE TIMING OF
THE ONSET AND EXIT OF THE PRECIP AS ONE WOULD EXPECT THIS FAR OUT.

USED A BLEND OF OPERATIONAL MODELS EARLY...THEN LEANED TOWARD AN
OP MODEL AND ENSEMBLE BLEND AFTER MONDAY.

DETAILS...

SATURDAY THROUGH MONDAY...
HIGH PRES RIDGE AT SURFACE AND ALOFT SLOWLY BUILDS OUT OF THE
GREAT LAKES REGION SAT ACROSS THE NORTHEAST SUN AND MON WILL
PROVIDE PLEASANTLY DRY SUMMER WEATHER. DEWPTS WILL RUN IN THE 50S
ON SAT...THEN MAY APPROACH THE LOWER 60S ESPECIALLY ALONG THE
COAST BOTH SUN AND MON. EXPECT TEMPS TO RUN CLOSE TO SEASONAL
NORMS ALL THREE DAYS...EXCEPT MAY DROP TO AROUND 5 DEGS BELOW
NORMS ACROSS THE HIGHER TERRAIN OF SW NH/W MA EACH NIGHT WITH
LIGHT/VRBL OR CALM WINDS. THE LIGHT PRES GRADIENT ACROSS THE
REGION ALSO SIGNALS WEAK SEA BREEZES ALONG THE COAST...SO TEMPS
COULD BE A BIT COOLER THERE. EXPECT HIGHS EACH DAY WILL REACH
EITHER SIDE OF 80...POSSIBLY AS HIGH AS THE MID 80S ACROSS THE
LOWER CT VALLEY.

TUESDAY...
MODELS CONTINUE TO SIGNAL H5 SHORT WAVE DIGGING OUT OF CENTRAL
CANADA TOWARD THE GREAT LAKES. WINDS WILL BECOME MORE S-SW OVER
TIME AHEAD OF THIS SYSTEM...WHICH WILL ALSO BRING MID AND HIGH
CLOUDS WITH WARM AIR ADVECTION. LOOKS LIKE SUBSIDENCE FROM THE
HIGH TO THE E MAY HOLD THROUGH THE DAYLIGHT HOURS...THEN MAY
START TO SEE CHANCE POPS MOVE INTO WESTERN AREAS AFTER MIDNIGHT
TUE NIGHT. STILL SOME QUESTION AS TO TIMING OF THE APPROACHING
SYSTEM.

WEDNESDAY AND THURSDAY...
SIGNAL REMAINS TO KEEP THE SHORT WAVE PROGRESSIVE ACROSS THE
REGION WED/WED NIGHT...THOUGH LOOKS LIKE BEST SHOT FOR SCT
SHOWERS/ISOLD TSTMS. 12Z GFS REMAINS THE SLOWER OF THE THREE MAIN
OP MODEL RUNS IN KEEPING THE BACK EDGE OF THE PRECIP ACROSS THE
REGION THROUGH AT LEAST MIDDAY THU...WHILE THE 00Z EC AND 12Z GGEM
PUSHES OFFSHORE BY THEN. HOWEVER...12Z EC IS STARTING TO SIGNAL
SLOWER PROGRESSION AS WELL...SO SOMETHING TO KEEP AN EYE ON. FOR
NOW...HAVE CARRIED SLIGHT CHANCE POPS THROUGH MIDDAY THU AND DID
KEEP MENTION OF ISOLD TSTMS...THEN DRY CONDITIONS...BUT LOWER
CONFIDENCE ON THIS PORTION OF THE FORECAST DUE TO TIMING ISSUES.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...HIGH CONFIDENCE.

VFR FOR MANY OF THE SITES. HOWEVER...-SHRA AND SOME TSRA HAVE
DEVELOPED ACROSS THE REGION AND SHOULD LAST INTO THE EVENING
HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND
POSSIBLY EVEN SMALL HAIL.

ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW-
WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE
WINDS OVERNIGHT.

FRIDAY INTO FRIDAY NIGHT...VFR WITH SCT-BKN CIGS AROUND 5 KFT
UNDER BREEZY NW- FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY
ACROSS THE NORTHERN TERMINALS...BUT HAVE LOW CONFIDENCE. PATCHY
GROUND FOG COULD DEVELOP AGAIN OVERNIGHT.

KBOS TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA SHOULD IMPACT THE
TERMINAL THIS AFTERNOON BEFORE ENDING BY SUNSET.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...SATURDAY THROUGH TUESDAY...

HIGH CONFIDENCE THROUGH PERIOD.

SATURDAY THROUGH MONDAY...VFR CONDITIONS. MAY SEE LATE NIGHT/EARLY
MORNING FOG EACH NIGHT...WITH BEST SHOT SAT NIGHT. SEA BREEZES
LIKELY EACH DAY.

TUESDAY...VFR. MID AND HIGH CLOUDS WILL BEGIN TO MOVE ACROSS THE
REGION AHEAD OF APPROACHING SYSTEM. MAY SEE WIDELY SCT SHOWERS MOVE
INTO CT VALLEY AND N CT TUE AFTERNOON...BUT LOWER CONFIDENCE ON THIS
TIMING.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE.

STILL A LINGERING SOUTH SWELL ACROSS THE SOUTHERN WATERS BUT THIS
WILL DISSIPATE OVER THE NEXT FEW HOURS. MAIN CONCERN THIS
AFTERNOON AND EARLY THIS EVENING IS FOR THE POTENTIAL OF SHOWERS
AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY
ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG WITH GALE FORCE
WINDS AND FREQUENT LIGHTNING.

OVERNIGHT...THE WEATHER WILL QUIET DOWN AND CONTINUE INTO FRIDAY
UNDER NW-WINDS. GOOD BOATING WEATHER IS EXPECTED THROUGH FRIDAY
NIGHT.

OUTLOOK...SATURDAY THROUGH TUESDAY...HIGH CONFIDENCE.

SATURDAY-MONDAY NIGHT...EXPECT W-NW WINDS AT 10 KT OR LESS
THROUGH SUN...SHIFTING TO E-SE SUN NIGHT-MON. SEAS 3 FT OR LESS.

TUESDAY...SE WINDS AROUND 10 KT. SEAS UP TO 3 FT ON THE OUTER
WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DUNTEN/EVT
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...EVT
AVIATION...DUNTEN/EVT
MARINE...DUNTEN/EVT
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT THU AUG 7 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 7, 3:46 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014

MAZ006-007-072030-
EASTERN ESSEX-WESTERN ESSEX-
346 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN NORTHEASTERN ESSEX COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NEWBURYPORT...OR 8 MILES SOUTHWEST OF
HAMPTON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAVERHILL...GLOUCESTER...NEWBURYPORT...AMESBURY...IPSWICH...
SALISBURY...GEORGETOWN...ROCKPORT...NEWBURY...GROVELAND...MERRIMAC...
ROWLEY...WEST NEWBURY AND ESSEX.

LAT...LON 4287 7082 4282 7081 4281 7087 4281 7081
      4270 7078 4276 7081 4275 7083 4270 7083
      4268 7075 4264 7074 4269 7064 4266 7059
      4265 7059 4258 7066 4261 7066 4258 7070
      4280 7106 4286 7101
TIME...MOT...LOC 1945Z 301DEG 16KT 4283 7092

FRANK
Special weather statement, Aug 7, 3:46 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014

MAZ018-019-021-022-072030-
EASTERN PLYMOUTH-BARNSTABLE-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
346 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN SOUTHEASTERN PLYMOUTH AND WEST CENTRAL
BARNSTABLE COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARVER...OR NEAR PLYMOUTH...MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...MARION...MIDDLEBOROUGH...WAREHAM...SANDWICH...BOURNE...
MASHPEE...KINGSTON...CARVER AND ROCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4164 7053 4169 7065 4170 7062 4171 7062
      4171 7064 4175 7063 4174 7066 4170 7066
      4170 7067 4172 7073 4179 7090 4198 7073
      4193 7054 4180 7053 4176 7048 4174 7040
TIME...MOT...LOC 1946Z 301DEG 16KT 4190 7068

FRANK
Special weather statement, Aug 7, 3:47 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT THU AUG 7 2014

RIZ001-002-072030-
NORTHWEST PROVIDENCE-SOUTHEAST PROVIDENCE-
347 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORM IN CENTRAL PROVIDENCE COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GLOCESTER...OR 11 MILES NORTHWEST OF
JOHNSTON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRANSTON...NORTH PROVIDENCE...JOHNSTON...SMITHFIELD...LINCOLN...
BURRILLVILLE...SCITUATE...GLOCESTER AND FOSTER.

LAT...LON 4189 7180 4197 7172 4189 7143 4176 7152
TIME...MOT...LOC 1947Z 301DEG 16KT 4190 7171

FRANK
Special weather statement, Aug 7, 4:03 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT THU AUG 7 2014

CTZ003-004-MAZ010>012-072045-
WINDHAM-TOLLAND-EASTERN HAMPDEN-EASTERN HAMPSHIRE-SOUTHERN WORCESTER-
403 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN WINDHAM...
NORTHEASTERN TOLLAND...SOUTHEASTERN HAMPDEN...SOUTHERN HAMPSHIRE AND
SOUTH CENTRAL WORCESTER COUNTIES COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILBRAHAM...OR 8 MILES EAST OF
SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...LUDLOW...WEBSTER...SOUTHBRIDGE...BELCHERTOWN...
WILBRAHAM...CHARLTON...PALMER...STAFFORD...DUDLEY...THOMPSON...
STURBRIDGE...MONSON...WOODSTOCK...WILLINGTON...HAMPDEN...ASHFORD...
POMFRET...BRIMFIELD AND HOLLAND.

LAT...LON 4225 7239 4220 7226 4218 7226 4216 7220
      4215 7220 4216 7214 4206 7185 4183 7204
      4212 7250
TIME...MOT...LOC 2003Z 300DEG 16KT 4214 7237

FRANK
Local storm report, Aug 7, 4:15 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.75 INCH       CHESHIRE           NH   AMATEUR RADIO

0210 PM     HAIL             SCITUATE                42.19N  70.73W
08/07/2014  M1.00 INCH       PLYMOUTH           MA   PUBLIC

0213 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.00 INCH       CHESHIRE           NH   EMERGENCY MNGR

0224 PM     HAIL             ASHBURNHAM              42.63N  71.90W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0228 PM     HAIL             GRAFTON                 42.20N  71.68W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0247 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  E0.75 INCH       WORCESTER          MA   PUBLIC

0251 PM     HAIL             WEST FITCHBURG          42.58N  71.84W
08/07/2014  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0256 PM     HAIL             MANCHESTER              42.98N  71.44W
08/07/2014  M0.75 INCH       HILLSBOROUGH       NH   PUBLIC

0313 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  M0.88 INCH       WORCESTER          MA   PUBLIC

0326 PM     HAIL             STERLING                42.43N  71.75W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0356 PM     HAIL             BROCKTON                42.08N  71.03W
08/07/2014  M1.00 INCH       PLYMOUTH           MA   PUBLIC

0405 PM     HAIL             NEWBURY                 42.80N  71.00W
08/07/2014  M0.88 INCH       ESSEX              MA   PUBLIC

0412 PM     LIGHTNING        PLYMOUTH                41.96N  70.68W
08/07/2014                   PLYMOUTH           MA   AMATEUR RADIO

            LIGHTNING STRUCK SHED ON BETTENCOURT ROAD CAUSING A
            FIRE.

&&

RLG
Local storm report, Aug 7, 4:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.75 INCH       CHESHIRE           NH   AMATEUR RADIO

0210 PM     HAIL             SCITUATE                42.19N  70.73W
08/07/2014  M1.00 INCH       PLYMOUTH           MA   PUBLIC

0213 PM     HAIL             WALPOLE                 43.08N  72.43W
08/07/2014  M1.00 INCH       CHESHIRE           NH   EMERGENCY MNGR

0224 PM     HAIL             ASHBURNHAM              42.63N  71.90W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0228 PM     HAIL             GRAFTON                 42.20N  71.68W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0247 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  E0.75 INCH       WORCESTER          MA   PUBLIC

0251 PM     HAIL             WEST FITCHBURG          42.58N  71.84W
08/07/2014  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0256 PM     HAIL             MANCHESTER              42.98N  71.44W
08/07/2014  M0.75 INCH       HILLSBOROUGH       NH   PUBLIC

0305 PM     HAIL             FRANKLIN                42.09N  71.39W
08/07/2014  M0.75 INCH       NORFOLK            MA   PUBLIC

0313 PM     HAIL             MILFORD                 42.15N  71.52W
08/07/2014  M0.88 INCH       WORCESTER          MA   PUBLIC

0326 PM     HAIL             STERLING                42.43N  71.75W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0356 PM     HAIL             BROCKTON                42.08N  71.03W
08/07/2014  M1.00 INCH       PLYMOUTH           MA   PUBLIC

0405 PM     HAIL             NEWBURY                 42.80N  71.00W
08/07/2014  M0.88 INCH       ESSEX              MA   PUBLIC

0412 PM     LIGHTNING        PLYMOUTH                41.96N  70.68W
08/07/2014                   PLYMOUTH           MA   AMATEUR RADIO

            LIGHTNING STRUCK SHED ON BETTENCOURT ROAD CAUSING A
            FIRE.

0418 PM     HAIL             SPRINGFIELD             42.12N  72.54W
08/07/2014  M0.75 INCH       HAMPDEN            MA   TRAINED SPOTTER

0421 PM     HAIL             HOLBROOK                42.15N  71.01W
08/07/2014  M0.88 INCH       NORFOLK            MA   AMATEUR RADIO

0432 PM     HAIL             HOPEDALE                42.13N  71.54W
08/07/2014  M0.75 INCH       WORCESTER          MA   PUBLIC

0433 PM     HAIL             BOURNE                  41.73N  70.61W
08/07/2014  M0.88 INCH       BARNSTABLE         MA   PUBLIC

&&

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:12 PM EDTSpecial Weather StatementBOXSuffolk48 min
Aug 7, 1:21 PM EDTSpecial Weather StatementBOXWorcester39 min
Aug 7, 1:26 PM EDTSpecial Weather StatementBOXPlymouth49 min
Aug 7, 1:32 PM EDTSpecial Weather StatementBOXWorcester43 min
Aug 7, 1:40 PM EDTSpecial Weather StatementBOXSuffolk35 min
Aug 7, 1:51 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth24 min
Aug 7, 1:52 PM EDTSpecial Marine WarningBOX23 min
Aug 7, 1:58 PM EDTSpecial Marine WarningBOX47 min
Aug 7, 2:10 PM EDTSpecial Marine WarningBOX35 min
Aug 7, 2:14 PM EDTSevere Thunderstorm WarningBOXPlymouth22 min
Aug 7, 2:22 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth27 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester47 min
Aug 7, 2:33 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester42 min
Aug 7, 2:39 PM EDTSpecial Marine WarningBOX51 min
Aug 7, 2:48 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 2:58 PM EDTSpecial Weather StatementBOXBarnstable47 min
Aug 7, 3:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester28 min
Aug 7, 3:13 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth47 min
Aug 7, 3:20 PM EDTSevere Thunderstorm WarningBOXBarnstable40 min
Aug 7, 3:39 PM EDTSpecial Marine WarningBOX51 min
Aug 7, 3:46 PM EDTSpecial Weather StatementBOXEssex44 min
Aug 7, 3:48 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 3:52 PM EDTAreal Flood AdvisoryBOXPlymouth53 min
Aug 7, 3:59 PM EDTSpecial Marine WarningBOX46 min
Aug 7, 4:00 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth45 min
Aug 7, 4:10 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester50 min
Aug 7, 4:14 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth46 min
Aug 7, 4:24 PM EDTSpecial Marine WarningBOX66 min
Aug 7, 4:26 PM EDTSpecial Marine WarningBOX64 min
Aug 7, 4:37 PM EDTSpecial Marine WarningBOX38 min
Aug 7, 4:39 PM EDTSpecial Weather StatementBOXBarnstable51 min
Aug 7, 4:56 PM EDTSpecial Weather StatementBOXEssex49 min
Aug 7, 4:58 PM EDTSpecial Weather StatementBOXWorcester47 min
Aug 7, 5:07 PM EDTSpecial Weather StatementBOXBarnstable38 min
Aug 7, 5:10 PM EDTSevere Thunderstorm WarningBOXBarnstable50 min
Aug 7, 5:12 PM EDTSpecial Marine WarningBOX63 min
Aug 7, 5:14 PM EDTSevere Thunderstorm WarningBOXBristol31 min
Aug 7, 5:15 PM EDTSpecial Marine WarningBOX45 min
Aug 7, 5:21 PM EDTAreal Flood AdvisoryBOXBarnstable54 min
Aug 7, 5:29 PM EDTSpecial Marine WarningBOX46 min
Aug 7, 5:29 PM EDTSevere Thunderstorm WarningBOXBristol25 min
Aug 7, 5:59 PM EDTSpecial Marine WarningBOX61 min
Aug 7, 6:04 PM EDTSpecial Marine WarningBOX26 min
Aug 7, 6:07 PM EDTSpecial Weather StatementBOXBarnstable53 min
Aug 7, 6:12 PM EDTSpecial Weather StatementBOXDukes48 min
Aug 7, 6:25 PM EDTSpecial Weather StatementBOXSuffolk50 min
Aug 7, 6:27 PM EDTSpecial Marine WarningBOX63 min
Aug 7, 6:37 PM EDTSpecial Marine WarningBOX38 min
Aug 7, 6:49 PM EDTSpecial Marine WarningBOX41 min
Aug 7, 7:03 PM EDTSpecial Marine WarningBOX42 min
Aug 7, 4:03 PM EDTSpecial Weather StatementBOX42 min
Aug 7, 4:59 PM EDTSpecial Weather StatementBOX46 min
Aug 7, 5:55 PM EDTSpecial Weather StatementBOX50 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.